Alert archive / Nebraska / Flash Flood Warnings in 2016
Flash Flood Warning 22, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Aug 29, 2016, 12:39 AM CDT for Adams County, Webster County, Nebraska. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2016, 12:39 AM CDT (05:39 UTC)
- Expired
- Aug 29, 2016, 6:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 10 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 3:30 AM CDT | FLASH FLOOD | Ayr, NE | CLAY COUNTY EMERGENCY MANAGER CAMPING AT CRYSTAL LAKE REC AREA JUST NORTH OF AYR REPORTED THE CAMPGROUND WAS FLOODED. HIGHWAY 281 IN THE AREA WAS DOWN TO ONE LANE DUE TO FLOODING. THE LITTLE BLUE RIVER HAS RISEN TO WITHIN A FEW INCHES OF A BRIDGE LOCATED NEAR |
| Aug 29, 3:30 AM CDT | HEAVY RAIN 3.12 | 2 Sw Blue Hill, NE | STORM TOTAL RAINFALL SO FAR. MOST OF THIS RAIN FELL PRIOR TO 2 AM. |
| Aug 29, 3:30 AM CDT | HEAVY RAIN 3.12 | Bladen, NE | CORRECTED LOCATION. MOST OF THIS RAIN FELL BTWN 10 PM AND 2 AM. |
| Aug 29, 3:30 AM CDT | HEAVY RAIN 5.5 | Blue Hill, NE | STORM TOTAL RAINFALL SO FAR. MOST OF THIS RAIN FELL PRIOR TO 2 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 171 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2264 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
057
WGUS53 KGID 290539
FFWGID
NEC001-181-291145-
/O.NEW.KGID.FF.W.0022.160829T0539Z-160829T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1239 AM CDT MON AUG 29 2016
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 645 AM CDT MONDAY
* AT 1239 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. RADAR ESTIMATES THAT 2 TO 3
INCHES HAVE FALLEN OVER MUCH OF THE WARNED AREA IN A SHORT AMOUNT
OF TIME. A MESONET SITE ALONG THE ADAMS AND WEBSTER COUNTY LINE
HAS MEASURED JUST OVER 3 INCHES. AN ADDITIONAL 1 TO 2 INCHES OF
RAIN IS POSSIBLE. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
BLUE HILL...BLADEN...ROSELAND...HOLSTEIN...AYR AND ROSEMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4050 9829 4024 9828 4019 9871 4047 9872
4052 9854
$$
ADP2 follow-up statements
214
WGUS73 KGID 290817
FFSGID
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
317 AM CDT MON AUG 29 2016
NEC001-181-291145-
/O.CON.KGID.FF.W.0022.000000T0000Z-160829T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBSTER NE-ADAMS NE-
317 AM CDT MON AUG 29 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR
NORTHERN WEBSTER AND SOUTHERN ADAMS COUNTIES...
AT 315 AM CDT...DOPPLER RADAR ESTIMATED 3 TO 6 INCHES OF RAIN HAS
FALLEN IN SOUTHERN ADAMS AND NORTHERN WEBSTER COUNTIES. ADDITIONAL
RAINFALL OF ONE HALF OF AN INCH IS POSSIBLE BY MORNING. COUNTY
OFFICIALS REPORTED THAT WATER WAS AFFECTING PORTIONS OF HIGHWAY 281
NEAR AYR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BLUE HILL...BLADEN...ROSELAND...HOLSTEIN...AYR AND ROSEMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4050 9829 4024 9828 4019 9871 4047 9872
4052 9854
$$
FAY080
WGUS73 KGID 291102
FFSGID
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
602 AM CDT MON AUG 29 2016
NEC001-181-291107-
/O.CAN.KGID.FF.W.0022.000000T0000Z-160829T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBSTER NE-ADAMS NE-
602 AM CDT MON AUG 29 2016
...THE FLASH FLOOD WARNING FOR NORTHERN WEBSTER AND SOUTHERN ADAMS
COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED ACROSS THE WARNED AREA. FLASH FLOODING IS
NO LONGER EXPECTED TO POSE A THREAT. THIS WARNING IS BEING REPLACED
BY AN AREAL FLOOD WARNING UNTIL 1145 AM CDT...AS RUNOFF WILL RESULT
IN ELEVATED WATER LEVELS. PLEASE CONTINUE TO HEED ANY REMAINING ROAD
CLOSURES.
LAT...LON 4050 9829 4024 9828 4019 9871 4047 9872
4052 9854
$$
ADPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 12:31 AM CDT, 8 minutes earlier.
Area forecast discussion, Aug 29, 12:31 AM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Hastings NE 1231 AM CDT MON AUG 29 2016 .SHORT TERM...(This evening through Monday) Issued at 218 PM CDT Sun Aug 28 2016 Rain chances remain the challenging issue for the forecast area. In general...confidence is low even in the short term. Weak upper wave on visible satellite looks decent...but has done little to produce more than sprinkles. Greater coverage of storms in short term is across areas of more instability to our east/south. More than one model...HRRR/RAP/NAM...suggest redevelopment overnight tonight with this system. NSSL WRF has nothing developing. Have kept 30%-ish type rain chanced late tonight. Several models suggest late Monday afternoon will bring a rise in shower and storm coverage...similar to what is occur our south/east this afternoon. There may some weak support aloft in the weakish southwest upper level flow as well. Temperatures will be dependent upon cloud cover...but have opted a bit above guidance in general. .LONG TERM...(Monday night through Sunday) Issued at 218 PM CDT Sun Aug 28 2016 This period remains an elusive moving target as we have seen in recent days. In general...there appears to a bit better...if you want to call it that...rain chances in the mid week time frame as opposed to the end of the week. The region is initially influence by a weak southwest flow around an upper level high pressure near Arkansas. We may also see some remnants of an upper level low in the 4-corners regain meander East as it dissipates. The combination of the two warrant the slightly higher precipitation chances Tuesday and Wednesday, although it seems there is no solid feature to latch onto other than whatever late afternoon heating we have. Should note mid level lapse rates are sub 6 degrees/KM and not conducive to severe weather or even a lot of thunderstorm coverage. Have opted for isolated nature of storms with any rain chances. Best guess for now for Thursday/Friday is a weak upper ridge will migrate across the Central Plains and thus lowering our rain risk while bumping temperatures up a bit by Saturday. There has been some long term consistency with a frontal boundary starting to influence the region Labor Day weekend so precipitation chances may sneak up a bit. && .AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Monday night) Issued at 1226 AM CDT Mon Aug 29 2016 Main concern for the tafs is the potential for convection which has already developed near the terminals and activity looks hit or miss through the next 24 hours. Cloud cover is expected to be prevalent primarily at mvfr or vfr levels. && .GID Watches/Warnings/Advisories... NE...None. KS...None. && SHORT TERM...NOAA/NWS/Moritz LONG TERM...NOAA/NWS/Moritz AVIATION...Fay
Hazardous weather outlook, Aug 28, 2:44 PM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 244 PM CDT SUN AUG 28 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 291200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 244 PM CDT SUN AUG 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. SMALL CHANCES FOR ISOLATED THUNDERSTORMS ARE IN THE FORECAST FOR TONIGHT. WHILE A STRONG STORM MAY OCCUR...SEVERE WEATHER IS GENERALLY NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS AT LEAST SOME RISK FOR THUNDERSTORMS FOR NEARLY ALL PARTS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THROUGH MOST OF THE OUTLOOK PERIOD. AT ANY ONE SPOT...CHANCES ARE FAIRLY LOW...BUT CAN'T BE RULED OUT. SEVERE WEATHER POSSIBILITIES REMAIN LOW AS WELL...THANKS TO LIMITED WIND SHEAR...LIMITED INSTABILITY AND THE LACK OF A FOCUSING MECHANISM FOR DEVELOPMENT. SHOULD STORMS DEVELOP...THE FAVORED TIME IS DURING THE LATE AFTERNOON AND EARLY EVENING. ISOLATED THUNDERSTORMS MAY LINGER INTO THE OVERNIGHT HOURS. THE OVERALL THUNDERSTORM CHANCE DOES DIMINISH THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Aug 28, 8:23 PM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 823 PM CDT SUN AUG 28 2016 NEZ061-290215- BUFFALO NE- 823 PM CDT SUN AUG 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BUFFALO COUNTY UNTIL 915 PM CDT... AT 822 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PLEASANTON...OR 13 MILES NORTH OF KEARNEY...MOVING NORTH AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PLEASANTON AND POOLE. LAT...LON 4082 9892 4079 9923 4105 9929 4105 9894 TIME...MOT...LOC 0122Z 172DEG 13KT 4089 9909 HEINLEIN
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 8:23 PM CDT | Special Weather Statement | GID | Buffalo | 52 min |
| Aug 29, 12:04 AM CDT | Areal Flood Advisory | GID | Adams, Webster | 3 hr |
| Aug 29, 5:54 AM CDT | Areal Flood Warning | GID | Adams, Clay, Nuckolls, Webster | 27 hr |
| Aug 29, 9:42 AM CDT | River Flood Warning | GID | Clay, Nuckolls | 36 hr |
| Aug 29, 12:08 PM CDT | Flash Flood Watch | GID | Adams, Clay, Fillmore, Franklin, Harlan, Kearney and 3 more | 36 hr |
Nearby
Flash Flood Warnings in Nebraska, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.